MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® LIPL LIPASE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® LIPL LIPASE FLEX® REAGENT CARTRIDGE
Catalog Number DF56 SMN 10460277
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) for the discordant elevated lipl result obtained on the initial sample on the dimension exl system.Siemens headquarters support center (hsc) has reviewed the instrument data and completed their evaluation.Hsc does not suspect an instrument or reagent issue as qc is very consistent.System checks were all within range.No product non-conformances were identified.The cause is unknown.The system is operating within specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant elevated lipase (lipl) result was obtained on a patient sample on the dimension exl 200 system.The result was reported to the physician who questioned the result.The patient had a new sample drawn at a later time on the same date and a lower result was obtained and reported.No corrected report was issued.The patient was admitted based on the symptoms and laboratory result of the elevated lipase for evaluation and fluids (suspected pancreatitis).The patient was given nacl iv fluids.There are no reports of adverse health consequences due to the discordant elevated lipl result or treatment.
 
Additional Manufacturer Narrative
Original mdr was filed 04-jun-2018.Additional information (06-jun-2018): the customer provided additional patient data obtained when the samples were initially processed earlier on same date, (b)(6) 2018.First sample lipl result (b)(6) 2018 = 1,255 u/l (discordant).Sample initially processed (b)(6) 2018, obtained: 1,242 u/l.Second sample lipl result (b)(6) 2018 = 168 u/l (note: sample drawn 12 hours after the first sample).Sample initially processed (b)(6) 2018, obtained: 164 u/l.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® LIPL LIPASE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7565063
Report Number2517506-2018-00356
Device Sequence Number19464709
Product Code CHI
UDI-Device Identifier00842768025532
UDI-Public00842768025532
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2018
Device Catalogue NumberDF56 SMN 10460277
Device Lot NumberGC8317
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1